MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD MAXGUARD EXTENSION SET; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD MAXGUARD EXTENSION SET; INTRAVASCULAR ADMINISTRATION SET
Catalog Number ME2010
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/11/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that bd maxguard extension set was difficult to disconnect.The following information was received by the initial reporter with the following: it was reported by customer that when disconnect syringe med tubing for a vec gtt (to change the line) and the plastic broke, and a piece remained in the stopcock.They have been having trouble disconnecting lines.When attempting to disconnect the male leur of item#: me2010 that was connected to the stopcock in the photo, the male leur broke off and remained in the stopcock.
 
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Additional Manufacturer Narrative
Investigation summary: it was reported by customer that when attempting to disconnect the male leur that was connected to a stopcock the male leur broke off and remained in the stopcock.One sample was received for quality evaluation.Visual inspection of the sample submitted shows that the male distal luer is cracked inside a stopcock port.The portion of the male luer that was cracked in the stopcock was cut out to determine if the luer was fused in anyway to the stopcock fitting.The cracked off portion of the male luer adapter was not fused to the stopcock fitting and was removed easily once it was able to be grabbed with pliers.Further examination of the luer body indicates that the connection was bent in attempt to disconnect the connection, causing it to break.The customer complaint of connection issue - difficult to disconnect could not be confirmed.A root cause for the report failure was not determined because once the piece of broken luer was able to reach, it was easily removed and there was no evidence that it was fused to the female luer connection of the stopcock.A device history record review could not be performed because the lot number is unknown.
 
Event or Problem Description
Sample.

Brand Name
BD MAXGUARD EXTENSION SET
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key21511302
Report Number9616066-2025-00403
Device Sequence Number7962371
Product Code FPA
UDI-Device Identifier10885403236235
UDI-Public(01)10885403236235
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K051499
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue NumberME2010
Device Lot NumberUNKNOWN
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/11/2025
Supplement Date Received by Manufacturer04/22/2025
Initial Report FDA Received Date03/03/2025
Supplement Report FDA Received Date04/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown